Illinois, 2006Heat in Illinois, May 30, 2006
May 30, 2006 · NWS LOT · 1 event in 1 county or zone
1 heat, as filed by the National Weather Service.
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at May 30, 5:45 AM CST, 2 hours 15 minutes earlier.
Area forecast discussion, May 30, 5:45 AM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
645 AM CDT TUE MAY 30 2006
.DISCUSSION FOR MORNING ZONES/GRIDS...
415 AM CDT
WITH LTL CHANGE IN THERMAL PROFILE OF AIRMASS IN PLACE OVR REGION FM
MON...EXPECT TS TO BLOSSOM AGAIN AS CONVECTIVE TEMP IN LO-MID 80S
REACHED MIDDAY. MAJORITY OF TS EARLY THIS MORNING ALONG SFC BNDRY
EXTENDING FM WRN U.P. OF MI SSWRD INTO CNTRL PLAINS WHERE CONTD LLVL
FORCING OCCURING. CLUSTERS OF TS ERN MO AND SWRN AR ONGOING AS
DISTURBANCES RIDE UP WRN SIDE OF UPR RIDGE HOLDING OVR ERN NOAM. NRN
EXTENT OF RDG SLOLY FLATTENS AND MOVS TO CNDN MARITIMES BY WED EVE
AS UPR LO OVR SASK AND MAN CONTS TO LIFT NEWRD ACROSS HUSDON BAY.
WITH SRN PORTION OF RDG REMAINING OVR THE DEEP S AND ERN GULF THE
CDFNT WILL ONLY GRADUALLY SINK SWRD FM THE UPR MIDWEST AND
GRTLKS...AND FINALLLY THRU NRN IL AND NW IND BY WED EVE. TSRA
EXPECTED TO PERSIST TONIGHT AND WED AS BNDRY MOVS INTO AREA AND
PROVIDES CONTD FOCUS FOR RENEWED TSRA DVLPMNT ALONG WITH OUTFLOWS.
WHILE FRONT EXPECTED TO BE S OF FA FOR WED NIGHT MODELS SHOW UPR
TROF AMPLIFYING AS IT MOVS FM NRN PLAINS INTO UPR MIDWEST AND MAY
FORCE SOME SHRA ON COOL SIDE OF BNDRY. THIS TROF MOVS INTO THE WRN
GRTLKS DURG THE DAY THU BUT ATTM FEEL LLVLS WILL HAVE DRIED OUT SO
POP ONLY IN SLGT CHC RANGE.
TRS
&&
.AVIATION...
FOR 12Z TAFS...AS DIURNAL HEATING STARTS THIS MORNING SHOULD SEE
SOMETHING SIMILAR TO YESTERDAYS EVENTS - CU DEVELOPING BY MID
MORNING AND THICKENING TO A BROKEN DECK. FORCING FOR AFTERNOON
THUNDERSTORMS MAY BE A SHOT OF PVA INDICATED AFTER 18Z IN THE
MODELS. ALTHOUGH PLACEMENT OF MAX UVV DIFFERS FROM MODEL TO MODEL,
EFFECT WILL BE FOR THUNDER TO DEVELOP IN NORHTERN ILLINOIS DURING
THE COURSE OF THE AFTERNOON.
THOUGH GRADIENT IS SOUTHERLY WIND FIELD IS VERY LIGHT THIS MORNING.
HAVE OPTED FOR L/V WINDS THROUGH EARLY MORNING WHEN GRADIENT SHOULD
HELP GIVE SOME DIRECTION AND SPEED TO WINDS.
RS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...NONE.
&&
Hazardous weather outlook, May 30, 3:30 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 AM CDT TUE MAY 30 2006
ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-312200-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
430 AM CDT WED MAY 31 2006
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS THE AREA...WITH
THUNDERSTORMS BECOMING LIKELY SOUTH OF A PONTIAC TO WHEATFIELD LINE
THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY NIGHT.
THERE IS A CHANCE OF THUNDERSTORMS NORTH OF I-80 THURSDAY AFTERNOON
AND EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS...WITH THE
POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS.
THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-766-312200-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
430 AM CDT WED MAY 31 2006
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY NIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY EVENING...AND AGAIN
SUNDAY AND SUNDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
Heat, Cook
- When
- May 30, 8:00 AM CST to 8:00 PM CST
- Where
- Cook forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- GOVT OFFICIAL
A 35 year old man died from heat stress in Chicago. High temperatures reached the lower 90s on May 28th and 29th and near 90 on May 30th.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Cook | 2006-05-30 | 35 | Male | Permanent Home | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Tennessee, May 30, 20061 death · 1 injured · $17,000 · 50 kt wind · 5 events
- Flash Flood and Hail in Texas, May 30 to 31, 2006$475,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Michigan, May 30, 2006$332,000 · 1 in hail · 19 events
- Flooding and Hail in Illinois, May 30, 2006$276,000 · 0.88 in hail · 11 events
- Hail and Damaging Winds in Michigan, May 30, 2006$235,000 · 52 kt wind · 14 events
- Hail and Damaging Winds in Indiana, May 30, 2006$95,000 · 60 kt wind · 10 events
- Flash Flooding and Heavy Rain in Kansas, May 30, 2006$111,000 · 4 events
- Flash Flood in New York, May 30, 2006$100,000 · 1 event
- Hail and Damaging Winds in Alabama, May 30, 2006$60,000 · 1.75 in hail · 7 events
- Hail and Damaging Wind in New York, May 30, 2006$50,000 · 1.75 in hail · 2 events
- Flooding and Hail in Kansas, May 30, 20061.5 in hail · 34 events
- Heavy Rain in Michigan, May 30, 2006$35,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510171.